Negative moments of characteristic polynomials of GOE matrices and singularity-dominated strong fluctuations

YV Fyodorov, JP Keating

Research output: Contribution to journalArticle (Academic Journal)peer-review

Abstract

We calculate the negative integer moments of the (regularized) characteristic polynomials of N x N random matrices taken from the Gaussian orthogonal ensemble (GOE) in the limit as N --> infinity. The results agree nontrivially with a recent conjecture of Berry and Keating motivated by techniques developed in the theory of singularity-dominated strong fluctuations. This is the first example where nontrivial predictions obtained using these techniques have been proved.
Translated title of the contributionNegative moments of characteristic polynomials of GOE matrices and singularity-dominated strong fluctuations
Original languageEnglish
Pages (from-to)4035 - 4046
JournalJournal of Physics A: Mathematical and General
Volume36 (14)
Publication statusPublished - 11 Apr 2003

Bibliographical note

Publisher: IOP Publishing Ltd
Other identifier: IDS number 674GG

Fingerprint Dive into the research topics of 'Negative moments of characteristic polynomials of GOE matrices and singularity-dominated strong fluctuations'. Together they form a unique fingerprint.

Cite this